MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Seroma (2069); Vomiting (2144)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Three files have been opened to capture the reported event.Is the exact number of patients who experienced dehiscence known? if yes, please provide that number.If the exact number of patients is known and there are more than 3 patients, please create 1 additional product complaint per additional patient.For each patient, please provide the following: what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what symptoms did the patient experience following the index surgical procedure? onset date? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the suture barbs not engage in the tissue post op? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a c-section on an unknown date and a barbed suture was used.Post-op, the wound dehisced.The patient experienced vomiting and/or coughing and noticed fluid buildup near the incision site, prompting them to return for evaluation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: h6 additional information was requested, and the following was obtained: based on information available from the sales team and the account, please see responses below.Please note that we were not present during the procedures, and details are limited to what was reported by the facility.At this time, there is no indication of surgeon non compliance or product deficiency, and the surgeon appears to have been compliant with standard technique.Number of patients ¿ yes, the exact number of patients with reported dehiscence is known.¿ total patients: 3 ¿ no additional product complaints are required at this time.Patient-specific information (applies to all 3 patients unless otherwise noted).Surgeon experience with stratafix suture: the surgeon is experienced with stratafix sutures and routinely uses this product for cesarean section closures.Patient demographics (age, gender, weight, bmi): not available / not provided by the facility.Date of index surgical procedure: not available.Concomitant procedures performed: none reported.Tissue on which suture was used: fascial closure following cesarean section.Tissue condition: reported as normal at the time of closure.Closure technique / layers closed: standard closure technique was reported.Additional layer specific details were not provided.Running suture initiation (first pass away from incision): not available.Perpendicular passes after first pass: not available.Direction of wound closure relative to first pass: not available.Fixation tab seated against tissue at initiation: not available.Reverse stitches performed prior to closure: not available.Post operative course & dehiscence details reported symptoms and onset: patient 1: fall at home during recovery, felt a "pop," and returned to the hospital.Patients 2 & 3: episodes of vomiting and/or coughing with subsequent fluid buildup near the incision site, prompting evaluation.Onset of dehiscence: exact post operative day not reported.Tissue that dehisced: not specified.Management of dehiscence: patients were evaluated upon return to the hospital.Further management details were not provided.Surgical intervention required: not reported.Appearance of suture during second procedure: not available.Did the suture break, pull out, or fail to engage barbs?: no suture breakage, pull out, or barb engagement issues were reported.Precipitating patient stress factors: reported factors include a fall, vomiting, and coughing, which may have contributed to wound stress.Photos available: not available.Observed suture deficiency or anomaly: none observed or reported before, during, or after placement.Relevant patient history or concomitant medications: not available.Physician opinion on etiology/contributing factors: based on reported information, contributing factors appear to be post operative patient stress events rather than device related or technique related issues.Current patient status: no additional patient consequences beyond those reported.Product return the device is being returned.Return date and tracking information are pending and will be provided once available.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25245990
Report Number2210968-2026-05664
Device Sequence Number15852300
Product Code NEW
UDI-Device Identifier10705031219366
UDI-Public(01)10705031219366(17)270731(10)10A7HJ
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A400
Device Lot Number10A7HJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown